MAUDE Adverse Event Report: I.T.S. GMBH STABILIZATION SCREW, D=2.5MM

I.T.S. GMBH STABILIZATION SCREW, D=2.5MM
Model Number 37251-12
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/29/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The locking head of a d=2.3mm stabilization screw popped off the screw.We inspected the quality inspection forms and the material certificates and the no deviation was detected.After receiving the screw head, we started the evaluation and detected under magnifier, that the head only had riffles in the torque profile till the half of depth.This results from a screwdriver which is only inserted half way in the torque profile.Due to this improper insertion, a selective load occurs and thus a higher surface pressure, which can lead in combination with an eccentric load to a failure.
 
Event or Problem Description
The surgeon was engaging the screw into the plate and entire head popped off the screw.The head of the screw remained on the screwdriver.The rest of the screw was left in the patient, but no adverse effects are apparent.

Brand Name
STABILIZATION SCREW, D=2.5MM
Common Device Name
STABILIZATION SCREW, D=2.5MM
Manufacturer (Section D)
I.T.S. GMBH
autal 28
lassnitzh?he, styria 8301
AU  8301
MDR Report Key6696336
Report Number3004369035-2017-00010
Device Sequence Number1972720
Product Code HRS
UDI-Device Identifier09120047305195
UDI-Public09120047305195
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Medical Technologist
Type of Report Initial
Report Date (Section B) 07/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number37251-12
Device Lot Number18/522115
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2016
Initial Report FDA Received Date07/10/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;